MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR) RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR) RIGHT 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscular Rigidity (1968); Pain (1994); Limited Mobility Of The Implanted Joint (2671); Patient Problem/Medical Problem (2688)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 3007963827-2020-00060, 3007963827-2020-00061.Concomitant medical products: femur cemented cruciate retaining (cr) narrow right, item#: 42502005402, lot#: 63405040.Tibia cemented 5 degree stemmed right, item#: 42532006402, lot#: 63846697.Report source - (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately one year and two months¿ post implantation due to pain and stiffness.Surgeon stated the implant appeared well aligned but oversized patella baja was noted.There is no additional information at this time.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Updated: b4, b5, g4, g7, h1, h2, h3, h6, and h10.No product was returned or pictures provided; therefore, visual and dimensional evaluations could not be performed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: patella baja is defined by the insall-salvati ratio (patellar tendon length-length of the posterior surface of the tendon from the lower pole of the patella to its insertion on the tibial tubercle) divided by (patellar length-greatest pole-topole length).In this provided image, the ratio measures 0.817.Patella baja occurs when the ratio measures less than 0.8, indicating borderline patella baja.Overall fit and alignment of the implants, as well as bone quality, appear normal.One-page clinic note is for initial surgical planning and scheduling.No other information was provided.Patella baja was confirmed however, pain and stiffness issues cannot be confirmed.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.Per package insert 87-6204-022-23 persona the personalized knee system: pain is known adverse effect of the system.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR) RIGHT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key9768966
Report Number3007963827-2020-00062
Device Sequence Number11309076
Product Code MBH
UDI-Device Identifier00889024241558
UDI-Public(01)00889024241558
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberN/A
Device Catalogue Number42522000410
Device Lot Number64093156
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight55